MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF2816C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Rupture (2208)
Date of Event 09/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in the patient for the endovascular treatment of a 50mm abdominal aortic aneurysm.It was reported approximately 105 months post index procedure, the patent presented emergently with a ruptured aneurysm.Ct and angio indicated a type 1 endoleak and aaa expanded to 150mm.It was stated that a cuff was implanted along with endoanchors to repair type1a endoleak.As per the physician, the cause of the event was anatomy related due to angulated aortic neck and disease progression.No additional clinical sequel were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Evaluation summary: the reported endoleak was confirmed on the still images provided.Analysis of the returned ct slices and still angiograms did not reveal any out of specification stent graft integrity issues.The anatomy at implant is unknown, earlier post-implant films were not provided for comparison, and lack of cine¿s during contrast injection did not allow for a more comprehensive determination of the endoleak source / cause.Complete recent ct¿s were not available for review; therefore, a thorough assessment of the patient¿s anatomy, including aortic neck angulation, and stent graft in-vivo configuration could not be performed.It is most likely that the proximal endoleak observed was a type ia endoleak and that disease progression over the 9 years of implantation was a contributory factor in its occurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10598890
Report Number9612164-2020-03674
Device Sequence Number19675036
Product Code MIH
UDI-Device Identifier00613994762481
UDI-Public00613994762481
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2013
Device Model NumberENBF2816C166E
Device Catalogue NumberENBF2816C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2020
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR